Irish journal of medical science · 2025
The cure hit a nerve: a case of immune checkpoint inhibitor-induced mononeuritis multiplex.
Клинический случайСтатьяОбзорНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Redmond Aine, Foley Maurice, Beausang Alan, Mullins Gerard, El Naggar Hany, Morris Patrick Glyn, Naidoo Jarushka, McNicholas Nuala
Аннотация
A 74-year-old gentleman with a background of early stage melanoma presented with subacute onset of asymmetric sensorimotor symptoms, involving all four limbs. This had progressed over the preceding three-months - he had become severely debilitated and wheelchair-bound over this time. At presentation, there was leg weakness with profound bilateral foot drop, left worse than right, and milder proximal weakness of both hip flexors. There was also very severe weakness in both hands, and patchy upper and lower limb sensory loss. Initial symptom onset was approximately two-weeks after commencing adjuvant Pembrolizumab, a humanised monoclonal anti-programmed cell death 1 (PDR-1) antibody immune checkpoint inhibitor (ICI), for metastatic melanoma. MRI spine revealed degenerative changes, with compression of bilateral L5 nerve roots. Lumbar puncture and extensive laboratory work-up were not contributory. Neurophysiology demonstrated a non-length dependent, patchy, and severe sensorimotor axonal neuropathy. This was more confluent although remained asymmetric in both lower limbs, worse on the left, with very patchy sensorimotor axonal findings in the upper limbs. There were no demyelinating features. Sural nerve biopsy was in keeping with a vasculitic aetiology. The clinical impression was of an ICI-induced mononeuritis multiplex. He showed slow clinical improvement following treatment with IV methylprednisolone, followed by concurrent monthly IVIG infusions. Although neurological adverse events are not uncommon in association with Pembrolizumab, mononeuritis multiplex is a very rarely reported phenomenon. A high index of suspicion, and prompt treatment, is required to improve patient outcomes.